MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-1.5-4-3D-ES
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium prime pusher was returned without the instant detacher, microcatheter, or the accessories devices.The axium prime pusher was decontaminated.The actuator interface was found kinked and completely detached from the coupler tube with the release wire attached to the actuator interface.This is indicative that a possible mechanical detachment attempt was performed using an instant detacher.No other damages were found with the pushwire.The implant coil was already detached from the pushwire and not returned for analysis.The introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.No damages were found with the introducer sheath.No other anomalies were observed.Based on the analysis performed, the report of ¿coil stretch¿ could not be confirmed as the axium prime implant coil was not returned for analysis.There is evidence that a mechanical detachment attempt using an instant detacher was performed as the actuator interface was detached from the coupler tube and the release wire was pulled completely out of the pushwire.Since the instant detacher and microcatheter were not returned, any contribution of the instant detacher and microcatheter to the ¿coil stretch¿ could not be determined.Per the axium prime detachable coil and i.D.(instant detacher) instructions for use (ifu): warning: "if the coil does not move with a one-to-one motion, or repositioning is difficult, the coil has been stretched and could possibly break.Gently remove and discard both the catheter and coil." if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that this coil stretched while filling an aneurysm.The physician removed the coil from the catheter.The patient underwent embolization treatment for a small unruptured saccular anterior communicating artery aneurysm.Measuring 5.5mmx2.5mm there were not any patient symptoms or complications associated with this event.No images available for review.The patient¿s blood flow was normal.The vessel was moderately tortuous.Reported device and any accessory devices were prepared as indicated in the ifu.No patient injury was reported.There was not any friction or difficulty during testing or delivery.Yes, the continuous flush administered during the procedure.The physician did not reposition the coil during the procedure.6f envoy da, excelsior-10 45 and 90, synchro wire.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8866421
Report Number2029214-2019-00818
Device Sequence Number2514214
Product Code KRD
UDI-Device Identifier00847536021167
UDI-Public00847536021167
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2021
Device Model NumberAPB-1.5-4-3D-ES
Device Lot NumberA695364
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2019
Initial Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1